This Stuff Sucks!
I started on 25 mgs of Atenolol about 6 months ago, but only as needed, which was maybe one tablet once a week, for shakiness due to side effects of Wellbutrin (which I am no longer on). I did not start using Atenolol every day (25 mgs-2x daily) until 5 ... more »
I started on 25 mgs of Atenolol about 6 months ago, but only as needed, which was maybe one tablet once a week, for shakiness due to side effects of Wellbutrin (which I am no longer on). I did not start using Atenolol every day (25 mgs-2x daily) until 5 months later for pounding heart and high blood pressure. In the past month that I have taken it daily it has literally almost ruined my life. It started with major insomnia, although I take 10 mgs of Ambien at night for sleep, I could not stay asleep. That was combined with vivid dreams (when I could sleep) that progressed into nightly horrible nightmares that I wouldn't wish on anyone. In the day I felt dizzy and weak and obviously tired from poor sleep. Periodically, through the day and evening I would feel foggy headed- as if my brain was being stuffed with cotton balls. This would last about an hour and then go away. Also headaches. The worst is that I have had three panic attacks since being on this med in one month and also daily anxiety attacks (sometimes 2-3 a day)!!!!!!! I have anxiety to begin with and this has been 100 times worse over the month I have been on this toxic drug. I decided to drop down to one 25 mg. tablet in the a.m. only to see if that would make a difference and still have all these same side effects. I have only been on the 25 mgs. in the a.m. for several days, but I am stopping this med cold turkey because I can't live like this another day! I seriously would rather drop dead of a heart attack then live like this! I have only been on it less than a month, so I am hoping I will be safe. I wouldn't recommend that anyone stop it cold turkey though if you have been on it more than a month. I didn't talk to my doctor about stopping it. He doesn't believe me about anything to do with any type of side effects on any medication he gives me anyway. Let him take it for a month and see how he does!